Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Total Fatigue but doing great on meds!
Jul 17, 2009

Hi and thanks in advance for your reply!! You guys do a fantastic service. Ive been on meds for 14 mths and latest bloods CD4%30 and VL undetectable. Been pretty much this for 6mths now. Over the past two weeks Ive noticed a rapid deterioation in energy levels. I wake around 6am every morning(usual for me) but by 10.30am Im exhausted and have twice had to leave work as Ive felt so sleepy. I excercise but am finding this more difficult now too as stamina just isnt there. Sleep is disturbed as I find I have to get up to pee practically every hour but do get straight back to sleep. Im on darunavir/Ritonivir/Truvada the twice daily regime and havent really had any problems with this. Im due to move to London in three weeks and so have discharged myself from my current clinic/consultant due to a few errors on their part and will be under the care of Chelsea and westminster Hospital London but I cannot see my consultant until August 11th dut to work commitments and moving. Im starting to get pretty worried about this now as I really do feel pretty exhausted most of the time. My last bloods results received just two wks ago were all fine with just a very minor issue with my calcium level! Can you advise please?? I honestly dont think Im worrying needlessly but dont know what to do or even if its worth worrying about.

Thanks So Much

Response from Dr. Frascino

Hello,

You've been on your current combination antiretroviral regimen for 14 months without any side effects. It would be unlikely these mediations would be the cause of your "rapid deterioration in energy levels over the past two weeks." This energy drain is a more acute process. Certainly there are a number of conditions that are associated with fatigue and exercise intolerance, such as anemia. However, you mention your recent blood tests were all "fine." Unfortunately I have no way of knowing exactly what tests were run. It is very difficult to evaluate this type of problem over the Internet without the benefit of your medical file, completely laboratory results and a comprehensive physical examination.

Common causes of HIV-associated fatigue include inadequate sleep. You mention your sleep is disturbed by your frequent trips to the bathroom. Why are you peeing "practically every hour?" That issue should be evaluated. If your sleep was less disturbed, your fatigue might lessen. You should also be evaluated for anemia, hormonal problems (low thyroid, low testosterone, adrenal insufficiency), occult infections and psychological problems (stress, depression and anxiety).

If your problems are worsening, I'd recommend you arrange to see an HIV specialist for an evaluation (before your scheduled visit on August 11). You can read about the common and not-so-common causes of HIV-related fatigue in the archives of this forum.

Good luck.

Dr. Bob


Previous
Travelling H1N1 risk
Next
Patent 5676977 (WHY IS THERE NO CURE FOR HIV? 2009)Hello Gerswin Hakalakavitch,

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement